Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Is my hip pain related to my lymphoma?
Jun 2, 2001

Dr Dezube,I have this terrible left hip pain that radiates down my leg,it's really bad.I'm doing round two of chemotherapy because I had a positive gallium scan in the left groin.I had a biosy last year which comfirmed NHL. Do you think my hip pain is related to the NHL. None of my Doctors seem concerned about my hip but it wakes me up. It really becomes intense after walking and it's not normal to have pain.I'm worried that the cancer is in my bone.I just want to get better and get over this now.Thank you.

Response from Dr. Dezube

My first question is did you have the hip pain before you had lymphoma? Obviously if the hip pain pre-dated the lymphoma, then I would think the two are unrelated; if alternatively they came together, then most likely they are related. I'm concerned that the pain may be related since you mention that your gallium scan lit up in the region of your pain. You may need to get it evaluated further to get some answers, such as bone scan, orthopedic evaluation, and so on. There are many possibilities, sometimes the steroids (or other meds) given in the lymphoma chemotherapy can cause a condition called avascular necrosis of the hip which can cause intense hip pain, other times the hip pain is related to a deep seated infection there, other times it's related to the lymphoma itself, and yet other times it's related to something completely else. Good luck and write back to tell me how your saga unfolds.


Previous
Antibody testing vs other tests-- which is the best?
Next
Can lymphoma come back? I'm scared.

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement